MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Foreign Body In Patient (2687)
Date of Event 06/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the tc-wire device was used through an angiographic catheter.The patient complained of sharp pain and the wire was removed and inspected.Upon inspection the physician found that a portion of the wire was broken.Additional information was received on (b)(6) 2022: the procedure taking place for the patient when the event occurred was a venogram procedure.The break was at the distal tip.The fragment was not isolated or removed from the patient.The fragment was unable to be located.The fragment was approximately 0.5cm.The patient was referred to a surgeon for evaluation.The patient is in stable condition.The procedure was successful as intended.The wire was used with a straight angiographic catheter.Additional information was received on (b)(6) 2022: surgical intervention was not necessary at this time for the patient.
 
Additional Manufacturer Narrative
Patient identifier: requested, unknown.Patient age & date of birth: requested, unknown.Patient sex: requested, unknown.Patient weight: requested, unknown.Patient ethnicity: requested, unknown.Patient race: requested, unknown.Implanted date: device was not implanted.Explanted date: device was not explanted.Initial reporter occupation: facility administrator.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and the shipping inspection record of the involved product code/lot number combination confirmed that there was not any anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot number combination from other facilities.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to update section h3, and to provide the completed investigation results.The actual sample was returned for evaluation.Visual inspection of the actual sample found that the outer layer was missing from the distal end approximately 4mm in length, and the core wire was exposed.Magnifying inspection of the actual sample found that the outer layer had been compressed at the fracture.Electron microscopic inspection of the actual sample obtained the following results: (i) multiple creases were observed on the fractured end of outer layer; (ii) the fractured end seemed to have been torn off.Electron microscopic inspection of the fracture surface of actual sample obtained the following results: (i) the outer layer had been compressed inward; (ii) trace of fixed-size cutting was observed on the fracture surface of exposed core wire.From this, it was considered that there was no portion of core wire missing from the actual sample.The outer diameter of the actual sample was measured and confirmed to meet the control standards.No anomaly was observed.Simulation testing was conducted.It is known from our past findings that a part of outer layer of guidewire may be detached and missing when the following manipulation is performed.A guidewire was used in combination with a catheter with stopcock, the stopcock was manipulated while the distal section of the guidewire was located inside the stopcock, and then the guidewire was pulled in the withdrawal direction subsequently.In addition, it's also known that the following characteristic can be observed in the fracture of the outer layer.The fractured end was compressed and torn off.The fracture surface had been compressed inward.These characteristics were considered similar to the state of the actual sample.From the investigation results, it was inferred that the outer layer of the guidewire was fractured and detached at approximately 4mm from the distal end when the guidewire was manipulated in the removal direction while some object was in contact with the guidewire.It is known from our past findings that, when a guidewire is used in combination with a catheter with stopcock, the stopcock is manipulated while the distal section of the guidewire is located inside the stopcock, and subsequently, the guidewire is pulled in the withdrawal direction, a part of outer layer of guidewire may be detached and missing.As the fixed size cutting mark was observed on the core wire of the actual sample, it was most unlikely that there was a portion of core wire missing from the actual sample.In the manufacturing process, the following inspections and operations are performed for quality assurance: (i) the products are subjected to 100% visual inspection to ensure that there is no peeling of outer layer; (ii) when products are flowed, dedicated jigs and containers are used to protect the products.

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key15086408
Report Number9681834-2022-00136
Device Sequence Number4055638
Product Code DQX
UDI-Device Identifier04987350773159
UDI-Public04987350773159
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberN/A
Device Catalogue NumberGR3509
Device Lot Number210622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2022
Supplement Date Received by Manufacturer07/20/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CXI SUPPORT CATH
Outcome Attributed to Adverse Event Other;
Patient SexUnknown